Transdermal Drug Patches Lawsuit
Risk of Burns Missing From Some Labeling
Risk of Burns Missing From Labeling for Some Transdermal Drug Patches
Fentanyl Transdermal System Among the CulpritsThe U.S. Food and Drug Administration (FDA) issued a Public Health Advisory today regarding certain adhesive patches that deliver medication through the skin. Some of the medicated patches have been found to be a risk to patient safety. The patches, if worn while undergoing magnetic resonance imaging scans or MRIs, can cause skin burns.
Some patches contain metal in the layer of the patch that is not in contact with the skin (the backing). While not attracted to the magnetic field of the MRI, the metal can conduct electricity, generating heat which can cause burns. Users of the patches reported receiving skin burns at their patch site when wearing the patch during an MRI scan.
"The risk of using a metallic patch during an MRI has been well-established, but the FDA recently discovered that not all manufacturers include a safety warning with their patches," said Janet Woodcock, M.D., director of the FDA's Center for Drug Evaluation and Research.
The FDA was alerted to the missing MRI warning on Teva Pharmaceutical's fentanyl transdermal system in January. The FDA investigated and found that a similar warning was also missing on a variety of skin, or transdermal patches delivering medications.
MARCH-05-09: FDA Warns About Risk of Wearing Medicated Patches During MRIs [FDA: RISK OR BURN FROM TRANSDERMAL PATCHES DURING MRI]
Legal HelpIf you or a loved one has suffered an injury such as a burn in this circumstance, please click the link below and your complaint will be sent to a lawyer who may evaluate your claim at no cost or obligation.
Class Action Law Suits
Newsworthy Law Suits
Defective Products Lawsuits
Drug & Medical Claims Lawsuits
Food & Dietary Supplement Lawsuits
Personal Injury Lawsuits
Real Estate Lawsuits
Investment Fraud Lawsuits